Alert archive / Idaho / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 27, 2020, 1:52 PM MDT for 22 counties in Idaho. It took effect at Jul 28, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2020, 1:52 PM MDT (19:52 UTC)
- In effect from
- Jul 28, 2020, 12:00 PM MDT
- Expired
- Jul 28, 2020, 6:20 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
All 22 counties
Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 16 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3334 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS85 KPIH 271952 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 152 PM MDT Mon Jul 27 2020 IDZ427-280400- /O.UPG.KPIH.FW.A.0002.200728T0000Z-200728T0600Z/ /O.NEW.KPIH.FW.W.0006.200728T0000Z-200728T0500Z/ /O.UPG.KPIH.FW.A.0003.200728T1800Z-200729T0400Z/ /O.NEW.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 152 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING IN EFFECT FROM 6 PM TO 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427 BELOW 6000 FEET ELEVATION... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427... The National Weather Service in Pocatello has issued a Red Flag Warning for scattered thunderstorms, which is in effect from 6 PM to 11 PM MDT this evening. A Red Flag Warning has also been issued from noon to 10 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Scattered thunderstorms on Monday will just reach the 25 percent coverage threshold for thunderstorm activity. On Tuesday, the coverage should exceed 25 percent, and will be more likely 30 to 55 percent. * OUTFLOW WINDS...Gusts to 30 mph are possible Monday, and gusts to 40 mph possible on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ413-280400- /O.UPG.KPIH.FW.A.0002.200728T0000Z-200728T0600Z/ /O.NEW.KPIH.FW.W.0006.200728T0000Z-200728T0500Z/ /O.UPG.KPIH.FW.A.0003.200728T1800Z-200729T0400Z/ /O.NEW.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Caribou Range/Caribou NF- 152 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING IN EFFECT FROM 6 PM TO 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413... The National Weather Service in Pocatello has issued a Red Flag Warning for scattered thunderstorms, which is in effect from 6 PM to 11 PM MDT this evening. A Red Flag Warning has also been issued from noon to 10 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Thunderstorms on Monday may reach the 25 percent coverage threshold for thunderstorm activity. On Tuesday, the coverage should exceed 25 percent, and will be more likely 35 to 55 percent. * OUTFLOW WINDS...Gusts to 30 mph are possible Monday, and gusts to 40 mph possible on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ422-425-280400- /O.UPG.KPIH.FW.A.0003.200728T1800Z-200729T0400Z/ /O.NEW.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 152 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422 AND 425... The National Weather Service in Pocatello has issued a Red Flag Warning for scattered thunderstorms, which is in effect from noon to 10 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Expect 30 to 60 percent coverage of thunderstorms in this area. * OUTFLOW WINDS...Gusts up to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ410-280400- /O.UPG.KPIH.FW.A.0003.200728T1800Z-200729T0400Z/ /O.NEW.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Upper Snake River Valley/Idaho Falls BLM- 152 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410... The National Weather Service in Pocatello has issued a Red Flag Warning for scattered thunderstorms, which is in effect from noon to 10 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Expect 25 to 45 percent coverage of thunderstorms in this area. * OUTFLOW WINDS...Gusts up to 35 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$
5 follow-up statements
689 WWUS85 KPIH 272014 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 214 PM MDT Mon Jul 27 2020 IDZ427-280500- /O.CON.KPIH.FW.W.0006.200728T0000Z-200728T0500Z/ /O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 214 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM TO 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427 BELOW 6000 FEET ELEVATION... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427 BELOW 6000 FEET ELEVATION... * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Scattered thunderstorms on Monday will just reach the 25 percent coverage threshold for thunderstorm activity. On Tuesday, the coverage should exceed 25 percent, and will be more likely 30 to 55 percent. * OUTFLOW WINDS...Gusts to 30 mph are possible Monday, and gusts to 40 mph possible on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ413-280500- /O.CON.KPIH.FW.W.0006.200728T0000Z-200728T0500Z/ /O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Caribou Range/Caribou NF- 214 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM TO 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413... * AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Thunderstorms on Monday may reach the 25 percent coverage threshold for thunderstorm activity. On Tuesday, the coverage should exceed 25 percent, and will be more likely 35 to 55 percent. * OUTFLOW WINDS...Gusts to 30 mph are possible Monday, and gusts to 40 mph possible on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ422-425-280500- /O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 214 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422 AND 425... * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Expect 30 to 60 percent coverage of thunderstorms in this area. * OUTFLOW WINDS...Gusts up to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ410-280500- /O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Upper Snake River Valley/Idaho Falls BLM- 214 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Expect 25 to 45 percent coverage of thunderstorms in this area. * OUTFLOW WINDS...Gusts up to 35 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$
715 WWUS85 KPIH 280248 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 848 PM MDT Mon Jul 27 2020 IDZ427-281200- /O.CAN.KPIH.FW.W.0006.000000T0000Z-200728T0500Z/ /O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 848 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427 BELOW 6000 FEET ELEVATION... ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427 BELOW 6000 FEET ELEVATION FOR TODAY... * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Thunderstorm coverage should exceed 25 percent, and will be more likely 30 to 55 percent. * OUTFLOW WINDS...Gusts to 40 mph possible on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ413-281200- /O.CAN.KPIH.FW.W.0006.000000T0000Z-200728T0500Z/ /O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Caribou Range/Caribou NF- 848 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413... * AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...The thunderstorm coverage should exceed 25 percent, and will be more likely 35 to 55 percent. * OUTFLOW WINDS...Gusts to 40 mph possible on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ422-425-281200- /O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 848 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422 AND 425... * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Expect 30 to 60 percent coverage of thunderstorms in this area. * OUTFLOW WINDS...Gusts up to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ410-281200- /O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Upper Snake River Valley/Idaho Falls BLM- 848 PM MDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Expect 25 to 45 percent coverage of thunderstorms in this area. * OUTFLOW WINDS...Gusts up to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$
398 WWUS85 KPIH 280734 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 134 AM MDT Tue Jul 28 2020 IDZ422-425-427-282030- /O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 134 AM MDT Tue Jul 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422, 425 AND 427 BELOW 6000 FEET ELEVATION... * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF, Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Expect 30 to 60 percent coverage of thunderstorms in this area. * OUTFLOW WINDS...Gusts up to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ410-413-282030- /O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- 134 AM MDT Tue Jul 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 413 BELOW 6000 FEET ELEVATION... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 413 Caribou Range/Caribou NF. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Expect 25 to 50 percent coverage of thunderstorms in this area. * OUTFLOW WINDS...Gusts up to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$
615 WWUS85 KPIH 281944 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 144 PM MDT Tue Jul 28 2020 IDZ422-425-427-290400- /O.CON.KPIH.FW.W.0007.000000T0000Z-200729T0400Z/ Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 144 PM MDT Tue Jul 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422, 425 AND 427 BELOW 6000 FEET ELEVATION... * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF, Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Expect 30 to 60 percent coverage of thunderstorms in this area. * OUTFLOW WINDS...Gusts up to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ410-413-290400- /O.CON.KPIH.FW.W.0007.000000T0000Z-200729T0400Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- 144 PM MDT Tue Jul 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 413 BELOW 6000 FEET ELEVATION... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 413 Caribou Range/Caribou NF. * IMPACTS...Frequent lightning can cause a large number of wild fire starts, overwhelming available initial attack resources. Thunderstorm outflow can rapidly change the direction and rate of spread of any wild fire. * THUNDERSTORMS...Expect 25 to 50 percent coverage of thunderstorms in this area. * OUTFLOW WINDS...Gusts up to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ Messick
903 WWUS85 KPIH 290020 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 620 PM MDT Tue Jul 28 2020 IDZ410-413-422-425-427-290130- /O.CAN.KPIH.FW.W.0007.000000T0000Z-200729T0400Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 620 PM MDT Tue Jul 28 2020 ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410, 413, 422, 425 AND 427... The National Weather Service in Pocatello has cancelled the Red Flag Warning. Thunderstorms have diminished in coverage, and further development is not expected. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 27, 2:22 AM MDT, 11 hours 30 minutes earlier.
Area forecast discussion, Jul 27, 2:22 AM MDT, 11 hours 30 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 222 AM MDT Mon Jul 27 2020 .SHORT TERM...Today through Thursday. A weak ridge of high pressure was positioned over the ERN Great Basin early this morning while a modest low circulation and associated moisture was pivoting into California. The models continue to show this weak low lifting NE across NRN California today with associated showers and thunderstorms developing across NRN Nevada and California. As the system advances into the WRN Great Basin this evening, we should see increasing support for isolated showers and thunderstorms developing across the southern and central mountain regions. What is left of the low translates NE through the area Tuesday with associated clouds and showers. Accompanying thunderstorm activity will be a little trickier to pinpoint given the widespread cloud cover in the morning and weak trough passage. If I were pressed, I would favor more of a widespread shower regime through Tuesday morning with perhaps some embedded isolated thunderstorms and then becoming more active on the back edge of the exiting moisture field Tuesday afternoon. Some of these storms may put down some fairly good rain given the 0.75 to 1.00 inch Precipitable Water values. By Wednesday, the ridge begins to rebound across the region for a drying and warming trend heading into Thursday. Lingering moisture, particularly Wednesday, may help to support isolated afternoon thunderstorm activity from Mackay over to Island Park. Afternoon temperature readings will remain hot today before dropping as much as 5 to 10 degrees or more Tuesday under the extensive cloud cover. With the clearing skies and building ridge Wednesday and Thursday we should see daytime temps rebound quickly into the 90's again by Thursday. Huston .LONG TERM...Thursday night through next Monday. The long term forecast can be summed up in two words: dry and warm. At the onset of the forecast period, a ridge of high pressure is forecast to be in place across the Great Basin, with the northern extension of the ridge nudging across far eastern Idaho. The ridge is expected to contract southward by Saturday, with southwest flow then expected to take hold across the region through the remainder of the long term period. Given the proximity of the ridge on Friday, this will likely be the hottest day of the period (and likely this summer to date), and have added 1-5 degrees to the National Blend of Models offering, as Pocatello will have the potential to flirt with a 100 degree high temperature. Upper 90s across the remainder of the southern Snake Plain and eastern Magic Valley will be common. As the ridge contracts southward, hot conditions will linger through Monday but the edge will be taken off of the heat somewhat, and temperatures will settle down about 5 degrees through the rest of the period, still a few degrees above climatological averages. We're not currently forecasting any precipitation during this period due to abundant dry air through the column, but southwest flow regimes have been known to contain embedded disturbances that could kick off a sneaky shower or storm, especially in higher terrain. We'll have a better handle on this potential as we get closer, but we are confident in saying no widespread precipitation or thunderstorm activity is expected through this period. Occasionally breezy conditions are forecast during the afternoon/early evenings, especially across the Arco Desert, particularly on Friday. AD && .AVIATION...VFR SKC conditions will give way to isolated thunderstorm activity later this afternoon and evening, perhaps close enough to KBYI and KPIH to mention a VCTS, otherwise isolated showers and increasing mid-level CIGS will spread into the region tonight. Huston && .FIRE WEATHER...A low pressure system pivoting into California today will support the development of showers and thunderstorms across a large portion of NRN Nevada and California. As the low spreads further inland late this afternoon and evening, we should see greater support for isolated thunderstorm activity developing across the southern and central mountains as we progress further into the evening hours. A marginal Fire Weather Watch is currently in place for the Southern Sawtooth NF extending east into the Caribou NF just in case the thunderstorm activity gets a little more active than expected. The day shift will get one last look at it before needing to convert to a Red Flag or dropping it altogether. As the low moves into the region late tonight and Tuesday we should see extensive cloud cover and scattered showers which will result in cooler daytime temperatures and elevated minimum humidities for Tuesday. The big question remains how extensive the lightning activity will be. Given the extensive cloud cover and fairly weak low, I would favor more of a widespread shower regime through Tuesday morning with perhaps some embedded isolated thunderstorms and then becoming more active on the back edge of the exiting cloud-moisture field Tuesday afternoon/evening. Some of these storms may put down some fairly good rain given the 0.75 to 1.00 inch Precipitable Water values. A Fire Weather Watch remains posted for the Sawtooth NF, Twin Falls and Idaho Falls BLM, and a portion of the Caribou NF given the potential for lightning activity expected. By Wednesday, the ridge begins to rebound across the region for a drying and warming trend heading into Thursday. Lingering moisture, particularly Wednesday, may help to support isolated afternoon thunderstorm activity from Mackay over to Island Park. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday evening for IDZ410-413-422-425-427. Fire Weather Watch this evening for IDZ413-427. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:52 PM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bonneville, Caribou, Cassia, Franklin and 3 more | 7 hr |
| Jul 27, 5:52 PM MDT | Special Weather Statement | PIH | Bear Lake | 38 min |
Nearby
Red Flag Warnings in Idaho, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.